Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 370, NWS Kansas City, MO

December 14, 2015Carroll County, Chariton County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Dec 14, 2015, 10:12 AM CST for Carroll County, Chariton County, Saline County, Missouri. It took effect at Dec 15, 2015, 7:12 AM CST. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Dec 14, 2015, 10:12 AM CST (16:12 UTC)
In effect from
Dec 15, 2015, 7:12 AM CST
Expired
Dec 21, 2015, 9:18 AM CST
In force
6 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Miami (MIAM7).

Action stage
15 ft
Minor stage
18 ft
Moderate stage
28 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 14, 5:36 AM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Dec 14, 5:36 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
536 AM CST MON DEC 14 2015

.DISCUSSION...
Issued at 333 AM CST MON DEC 14 2015

The closed low, which was the catalyst for what was record daily
rainfall for many areas across the CWA yesterday, is evident on
water vapor imagery this morning across eastern Kansas. This upper
low will move ENE through the CWA this morning. Light rain
associated with this system will continue to effect the area through
early afternoon. Light rain and clouds will keep conditions much
cooler then the past few days with highs in the 40s. As the
departing upper level system pushes into the Great Lakes region this
afternoon we will turn our attention to another trough digging into
the Great Basin. Although this feature will not be a major player in
producing precipitation across our area it will be the main feature
that drives temperatures through most of the week. For example, in
response to that system digging into the Great Basin, weak upper
level ridging will develop out ahead of it. This upper ridging will
move into the region on Tuesday as the upper trough, now closing an
upper level low in the base of the trough, moves into the Central
Plains. This will also force a associated surface front into the
central Plains. WAA out ahead of the surface front acting in tangent
with the shortwave ridging will allow temperatures to warm into the
upper 40s to the north and the lower 60s to the south. On Wednesday,
the upper level low will move into the Upper Midwest and force the
cold front through the area early in the day. This will again cool
temperatures off dropping highs into the upper 30s to upper 40s.
There is also a chance for some very light precipitation across the
northern and eastern CWA as the front move through late Tuesday
night into early Wednesday morning.

The upper level low across the Upper Midwest will then remain nearly
stationary across that region as it interacts with and eventually
combines with another upper level low dropping out of the Canadian
Rockies. This will keep much of the central US under broad troughing
and keep temperatures cool. And, by cool, that means near seasonal
normals with highs generally in the mid 30s to lower 40s Thursday
and Friday. Saturday will be a transitional day as the troughing
that resided across the central US shift northeastward. This will
allow for northwest flow across the area to relax and temperatures
may rebound a few degrees. However, By Sunday, weak ridging moves
into the region and highs will return to well above normal with
highs in the mid 40s to mid 50s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 536 AM CST MON DEC 14 2015

A large expanse of high IFR/low MVFR exists across ern KS and will
overspread the terminals right around the valid TAF time. MVFR cigs
will be persistent thru the morning and afternoon hours altho cigs
are expected to lift abv 2kft btn 19Z-21Z. High MVFR conds are then
expected to prevail thru tonight with cigs lifting to 5kft around
06Z. Winds are out of SW this morning around 10kts but will veer to
the west by mid-morning around 15kts with gusts to 25kts. Gusty winds
will cont thru the afternoon before wkng to around 10kts this evening
while contg to veer to the WNW. Around midnight winds will become lgt
and vrb as high pressure begins to move into the region.

&&

.EAX Watches/Warnings/Advisories...
KS...NONE.
MO...NONE.
&&

DISCUSSION...73
AVIATION...73
Hazardous weather outlook, Dec 14, 5:04 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
504 AM CST MON DEC 14 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
504 AM CST MON DEC 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 7:03 PM CSTRiver Flood WarningEAXDaviess, Gentry62 hr
Dec 13, 8:18 PM CSTRiver Flood WarningEAXAndrew, Buchanan6 days
Dec 13, 8:18 PM CSTRiver Flood WarningEAXBuchanan, Platte5 days
Dec 13, 8:18 PM CSTRiver Flood WarningEAXAndrew, Holt, Nodaway45 hr
Dec 13, 10:39 PM CSTRiver Flood WarningEAXHoward39 hr
Dec 14, 2:23 AM CSTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler34 hr
Dec 14, 7:01 AM CSTRiver Flood WarningEAXDaviess, Livingston53 hr
Dec 14, 8:52 AM CSTRiver Flood WarningEAXPlatte6 days
Dec 14, 8:52 AM CSTRiver Flood WarningEAXPlatte6 days
Dec 14, 9:46 AM CSTRiver Flood WarningEAXCarroll, Chariton5 days
Dec 14, 10:12 AM CSTRiver Flood WarningEAXPlatte5 days
Dec 14, 10:12 AM CSTRiver Flood WarningEAXClay, Jackson, Ray4 days
Dec 14, 10:12 AM CSTRiver Flood WarningEAXJackson, Lafayette, Ray5 days
Dec 14, 10:12 AM CSTRiver Flood WarningEAXCarroll, Lafayette, Saline7 days
Dec 14, 10:12 AM CSTRiver Flood WarningEAXChariton, Howard, Saline6 days
Dec 14, 10:12 AM CSTRiver Flood WarningEAXCooper, Howard6 days
Dec 13, 7:31 PM CSTRiver Flood WarningEAXAtchison, Leavenworth46 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.